Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 285, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 29, 2016, 4:59 AM EST for Franklin County, Leon County, Wakulla County, Florida. It was in force for 2 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2016, 4:59 AM EST (09:59 UTC)
- Expired
- Nov 29, 2016, 5:01 AM EST
- In force
- 2 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977
WUUS52 KTAE 290959
SVRTAE
FLC037-073-129-291045-
/O.NEW.KTAE.SV.W.0285.161129T0959Z-161129T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
459 AM EST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN BIG BEND OF FLORIDA...
SOUTHEASTERN LEON COUNTY IN BIG BEND OF FLORIDA...
CENTRAL WAKULLA COUNTY IN BIG BEND OF FLORIDA...
* UNTIL 545 AM EST
* AT 452 AM EST...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
SOUTHWEST OF CRAWFORDVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WOODVILLE...CRAWFORDVILLE...TALLAHASSEE...FLORIDA A AND M...
DOAK CAMPBELL STADIUM...FLORIDA STATE UNIVERSITY...
TALLAHASSEE COMM COLLEGE...WAKULLA...SOPCHOPPY...HYDE PARK...
INNOVATION PARK...PANACEA...BETHEL...PANACEA-WAKULLA AIRPORT...
CURTIS MILL...STATE CAPITAL COMPLEX...EIGHT MILE POND...BELAIR...
LEON COUNTY CIVIC CENTER AND TULLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2998 8462 3001 8461 3001 8455 3002 8456
3002 8457 3004 8460 3047 8442 3049 8440
3038 8412 2991 8443
TIME...MOT...LOC 0952Z 204DEG 29KT 3002 8449
HAIL...<.75IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
652
WWUS52 KTAE 291001
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 AM EST TUE NOV 29 2016
FLC037-073-129-291011-
/O.CAN.KTAE.SV.W.0285.000000T0000Z-161129T1045Z/
FRANKLIN FL-LEON FL-WAKULLA FL-
501 AM EST TUE NOV 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN...
SOUTHEASTERN LEON AND CENTRAL WAKULLA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2998 8462 3001 8461 3001 8455 3002 8456
3002 8457 3004 8460 3047 8442 3049 8440
3038 8412 2991 8443
TIME...MOT...LOC 0959Z 204DEG 29KT 3009 8445
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 3:33 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 29, 3:33 AM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
333 AM EST Tue Nov 29 2016
.NEAR TERM [Through Today]...
A series of shortwave troughs will continue to swing through the
deep positively tilted trough over the northern Plains as it moves
toward the upper Mississippi valley today. As these shortwave
impulses lift quickly off to the northeast, much of the energy
driving this system will become stretched and pull northward.
A well defined line of storms along a surface trough, just ahead of
the surface front, can be seen on regional radar imagery. The band
stretches across northern GA, central AL, southern MS, and
southeastern LA. Local hi-res guidance shows these storms will
approach our northeastern zones this morning, but dissipate in the
afternoon hours as the upper level forcing shifts northward and the
surface front stalls north of our area over the mid-Mississippi
valley. PoPs are in the 40-60% range northwest of a line from Panama
City, FL to Albany, GA for the morning, falling to about 30-40% in
the afternoon. Southwest of this line, chances for storms remain 30%
or less all day.
.SHORT TERM [Tonight Through Thursday]...
By this evening, the essentially full CONUS trough will have a
continuous channel of +PV stretching along the Rockies, through
the Southern Plains, and northeast through the Midwest. Advection
will consolidate this channel into a more focused anomaly over
the Lower Mississippi Valley on Wednesday afternoon, lifting
through the Ohio Valley Wednesday night. On Thursday, a southern
stream wave will move through the Southeast and flatten the base
of the trough as it lifts into the northern stream.
At the surface, the cold front currently draped across the
Southeast will have moved back northwest into the Lower
Mississippi Valley in the strong southerly flow regime. As the
upper-level anomaly consolidates and moves eastward it will re-
energize the front and start moving it to the southeast again. The
front and associated convection will pass through the Tri-State
region Wednesday and Wednesday evening, eventually being cleared
out by the passing southern stream wave. Surface ridging will be
firmly in place across the local area on Thursday.
The SPC has outlooked just about our entire region in a Marginal
Risk for severe weather. This threat area stretches from the
Suwannee Valley through southeast Alabama and the Florida
panhandle. The greatest threat for severe weather will be early to
mid afternoon Wednesday, and along and west of a line from Albany
through Panama City. The main threat will be damaging straight
line winds, though the potential also exists for an isolated
tornado. As the line moves east through the day, it will enter an
environment with a more stable atmospheric profile. However, with
a considerable amount of shear still present, uncertainty exists
as to whether or not the severe potential continues east of the
aforementioned line. Due to that uncertainty, the Marginal Risk
area is as described.
For information on expected rainfall amounts, see the hydrology
discussion below.
.LONG TERM [Thursday Night Through Tuesday]...
Zonal flow aloft and surface ridging will prevail through
Saturday before the upper-levels amplify once again. This is also
where models begin to diverge in their evolution of the next low
pressure system. The ECMWF is a little more amplified and
progressive as opposed to the GFS. At this time it can be said
with some confidence that rain chances will return late in the
weekend and could last through Tuesday. Depending on the model, a
potential for severe weather could accompany this system as well.
Regarding temperatures, expect more seasonal temperatures on
Thursday and Friday, gradually taking a warmer turn with the
approach of the next system.
&&
.AVIATION [Through 06Z Wednesday]...
Strong and gusty winds from the south will continue through the
period as the pressure gradient tightens with an approaching frontal
system. Cigs will remain mostly MVFR, though may drop to IFR late in
the period. Guidance shows this most likely near TLH. Rain today
appears to be most likely near our northern terminals, i.e. DHN and
ABY.
&&
.MARINE...
Advisory level conditions (at least in seas) will continue through
today before subsiding to Cautionary levels through much of
Thursday. A return to Cautionary or Advisory level winds and seas
is possible with the approach of another low pressure system late
this weekend. Showers and thunderstorms should be expected through
Wednesday evening, with some strong storms possible along a front
Wednesday afternoon through evening.
&&
.FIRE WEATHER...
Marginally high dispersions (around 70 to 75) will be present across
the area today and tomorrow as will strong transport winds (20-25
MPH). Relative humidity values however will remain well above
critical thresholds. No red flag conditions are expected for the
next several days.
&&
.HYDROLOGY...
Through Thursday, widespread average rainfall amounts will range
from 0.5"-1" along and northwest of a line from Albany through
Panama City, and between 0.25-0.5" southeast of the line. With
the ongoing drought and low river levels, these amounts will bring
some limited relief but not threaten us with any flooding
concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 69 79 58 68 / 30 10 50 50 10
Panama City 78 71 75 57 66 / 30 30 70 40 10
Dothan 79 69 76 48 64 / 50 30 80 30 0
Albany 80 67 77 51 65 / 40 10 70 50 0
Valdosta 81 65 80 59 68 / 20 10 30 50 20
Cross City 81 65 80 64 73 / 10 0 20 50 30
Apalachicola 77 71 76 61 68 / 20 10 50 50 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 PM EST this evening for Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Moore
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Moore
MARINE...Harrigan
FIRE WEATHER...Moore
HYDROLOGY...HarriganThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 5:01 AM EST | Special Marine Warning | TAE | 29 min | |
| Nov 29, 5:17 AM EST | Special Weather Statement | TAE | Wakulla | 43 min |
| Nov 29, 5:49 AM EST | Special Marine Warning | TAE | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.